Latest levels - should I increase?

Hi. I have just had my latest bloods back after a dose change in June. My current bloods are:

TSH <0.01 (0.30-4.20)

T4 10.6 (9.0-19.0)

T3 3.5 (2.6-5.7)

My previous bloods back in June were:

TSH <0.01

T4 10.2

T3 3.6

I am self medicating and increased my dose from 75 levo and 25 tyromel to 100 levo and 25 tyromel back in June as I was still symptomatic. Any advice on whether I should increase further. I am surprised how little the dose change has increased the T4.

Thank you all for your advice. I have been feeling better over the summer which I put down to the new dose and gluten free diet but since my children have been back at school I'm flagging again. The early starts just don't agree with me and I have no energy.

5 Replies

oldestnewest
  • The FT4 hasn't risen because you are taking T3. The FT3 hasn't risen because you aren't taking enough T3. It would have been better to increase the T3 rather than the T4 because the body won't hang on to much T4 if you're taking T3.

    And, presumably, you're taking T3 because you don't convert very well. So, not much point in increasing the T4, is there. I would increase the T3 by half a pill, if I were you.

  • Thanks for your advice. I initially started on 125 levo so it seems like I'm taking so much more now and it does make me slightly nervous, given that my GP thinks I'm over medicated! Would you stick on the 100 levo and add the extra half T3 tablet to my current dose? Thanks

  • Your doctor thinks you are over-medicated because he knows very little about thyroid, and is only looking at the TSH. The TSH is suppressed because you are taking T3. Even small amounts of T3 can suppress the TSH, it is meaningless. The important number is the FT3, and that isn't even mid-range! So, plenty of room for an increase.

    Besides, even if you do over-medicate, what do you think is going to happen? Either you will get hypo symptoms - runny stools, rapid heart beat, weight lose, wired but tired, etc - and want to reduce. Or you will see it in your next blood test - over-range T3 - and reduce. Either way, no harm done, but a lesson learnt. There is really nothing to be scared of.

    Myself, I would put the TSH back to 75, and increase the T3 by half a tablet. Then retest in six weeks.

    As for taking so much more than 125 mcg levo, it all depends, doesn't it. People insist on the fact that T3 is 3/4/8/10 - whatever - times more powerful than T4. But, if you're taking 125 mcg T4, and you're not converting more than 25 of it, T3 is only -5 times as powerful as T4 - or something like that, I'm really no good at maths! The point is, T4 isn't worth anything if you can't convert it. Besides, you need what you need, so don't worry about it!

  • Thank you so much for your reply. You have explained it so well and put my fears of over medicating to rest. I'm going to start my new dose in the next few days once I have ordered some more T3. Fingers crossed 😀

  • Fingers crossed! :)

You may also like...